Alert archive / Missouri / Tornado Warnings in 2026

Tornado Warning 1, NWS Springfield, MO

January 8, 2026Jasper County, Missouri

NWS Springfield, MO issued this tornado warning at Jan 8, 2026, 10:57 AM CST for Jasper County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2026, 10:57 AM CST (16:57 UTC)
Expired
Jan 8, 2026, 11:18 AM CST
In force
21 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Jasper County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

881 
WFUS53 KSGF 081657
TORSGF
MOC097-081730-
/O.NEW.KSGF.TO.W.0001.260108T1657Z-260108T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
1057 AM CST Thu Jan 8 2026

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northern Jasper County in southwestern Missouri...

* Until 1130 AM CST.

* At 1057 AM CST, a severe thunderstorm capable of producing a
  tornado was located over Carl Junction, or 7 miles northwest of
  Joplin, moving northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Northern Joplin, Webb City, Carl Junction, Oronogo, Jasper, Airport
  Drive, Alba, Purcell, Carytown, and Neck City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3736 9443 3735 9441 3736 9425 3728 9413
      3712 9458 3716 9462 3720 9462
TIME...MOT...LOC 1657Z 233DEG 58KT 3718 9456 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Nelson
3 follow-up statements
112 
WWUS53 KSGF 081705
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1105 AM CST Thu Jan 8 2026

MOC097-081730-
/O.CON.KSGF.TO.W.0001.000000T0000Z-260108T1730Z/
Jasper MO-
1105 AM CST Thu Jan 8 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR NORTHERN
JASPER COUNTY...

At 1104 AM CST, a severe thunderstorm capable of producing a tornado
was located near Purcell, or 12 miles northwest of Carthage, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jasper, Alba, Purcell, Carytown, and Neck City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3736 9443 3735 9441 3736 9425 3730 9416
      3722 9450 3727 9454
TIME...MOT...LOC 1704Z 223DEG 48KT 3729 9447 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Nelson
435 
WWUS53 KSGF 081711
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1111 AM CST Thu Jan 8 2026

MOC097-081730-
/O.CON.KSGF.TO.W.0001.000000T0000Z-260108T1730Z/
Jasper MO-
1111 AM CST Thu Jan 8 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR NORTH
CENTRAL JASPER COUNTY...

At 1111 AM CST, a severe thunderstorm capable of producing a tornado
was located near Purcell, or 11 miles northwest of Carthage, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jasper and Carytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3735 9441 3736 9425 3730 9425 3727 9443
      3731 9445
TIME...MOT...LOC 1711Z 236DEG 37KT 3731 9440 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Nelson
401 
WWUS53 KSGF 081718
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1118 AM CST Thu Jan 8 2026

MOC097-081728-
/O.CAN.KSGF.TO.W.0001.000000T0000Z-260108T1730Z/
Jasper MO-
1118 AM CST Thu Jan 8 2026

...THE TORNADO WARNING FOR NORTH CENTRAL JASPER COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 3735 9441 3736 9425 3730 9425 3727 9443
      3731 9445
TIME...MOT...LOC 1715Z 233DEG 58KT 3738 9428 

$$

Nelson

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 8, 8:56 AM CST, 2 hours 1 minute earlier. Its key messages:

  • Gusty southerly winds will occur across the area today as gusts of 30 to 40 mph occur a times.
  • Showers and thunderstorms will move across the area today. There is a Marginal Risk (1/5) for a few strong to severe storms this morning and afternoon, with damaging winds the main risk.
  • Temperatures will cool to more seasonable normals in the 40s for the weekend.
Area forecast discussion, Jan 8, 8:56 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
856 AM CST Thu Jan 8 2026

.KEY MESSAGES...

- Gusty southerly winds will occur across the area today as
  gusts of 30 to 40 mph occur a times.

- Showers and thunderstorms will move across the area today.
  There is a Marginal Risk (1/5) for a few strong to severe
  storms this morning and afternoon, with damaging winds the
  main risk.

- Temperatures will cool to more seasonable normals in the 40s
  for the weekend.

&&

.MESOSCALE...
Issued at 856 AM CST Thu Jan 8 2026

A typical low CAPE/high shear setup is fueling an organized line
of thunderstorms across central Oklahoma this morning. An
impressive 55 to 60 kt 850 mb jet currently over Oklahoma will
nose into extreme southeast Kansas and southwest Missouri this
morning, which will provide ample low-level shear. RAP output
depicts between 50 to 60 kt of effective bulk shear along with
40 to 45 kt of 0-3 km shear. Instability has always been the
question mark for today, but mesoanalysis suggests anywhere
between 250 to 500 J/kg of surface-based CAPE, and current radar
returns show this has been sufficient to keep at least portions
of the line of storms balanced. In fact, there have already
been two radar-confirmed tornadoes across central Oklahoma
earlier this morning, along with several wind damage reports.
The environment will continue to be supportive of severe wind
gusts of 60 to 70 mph into far southwest Missouri, and at least
marginally supportive of a continued brief spin-up tornado
threat this morning. The threat may continue farther east, but
eventually these storms will outrun the best moisture.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 245 AM CST Thu Jan 8 2026

An upper level trough is currently lifting northeast across the
southern Plains early this morning. Surface low pressure is
developing across the central Plains ahead of the trough. The
upper level trough and the surface low will lift northeast
across the plains into northern Missouri today then off to the
northeast tonight.

The pressure gradient will tighten across the area today as the
surface low pressure lifts to the northeast. As this occurs
winds will increase across the area. Momentum transfer of winds
aloft to the surface supports wind gusts of 30 to 40 mph across
the area this mid morning into this afternoon. There is some
potential for a few gusts up to around 45 mph at times today,
but should be more isolated in nature and could be more tied to
convection.

Mild conditions are across the area currently as temperatures
are in the 50s to lower 60s early this morning. A drier air
mass was in place across the area on Wednesday afternoon and
evening. Moisture advection is starting to return to the area,
and will really start increase through the morning hours as the
southerly winds continue to increase.

A few scattered showers and maybe a storm will start to develop
and lift northeast through the area in the next hour or two
through sunrise, mainly west of Highway 65 if not west of I-49.
Coverage will be limited and most locations will remain dry
through sunrise.

Further to the southeast convection is starting to develop
ahead of the trough across the southern Plains early this
morning. As the trough and surface low continue to lift to the
northeast, the convection will also continue to develop and
increase in coverage and move northeast also. These showers and
a few storms will likely start to push into the western portions
of the area in 8 to 10 am time  range. This activity will then
continue to lift northeast this morning into this afternoon
hours. The better coverage will likely be along and north of
I-44 and could be more scattered south of I-44 and east of Hwy
65 for a time late this morning into this afternoon as the
better upper level support will be to the north. A cold front
will surge to the east this afternoon/early evening will catch
the convection across south central Missouri over the far
southeastern portions of the area if not east of the area
altogether. As this occurs, coverage in the convection could
increase into a narrow strongly forced line.

Deep layer shear is increasing across the area along with a low
level jet that will move through the region today. Instability
will remain on the weaker side but still some surface based
weak instability will occur. As a result showers and some storms
are expected to occur as the system lifts northeast through the
region. Given the strong wind fields in the lower levels of the
atmosphere so strong to severe wind gusts will be possible
today with the storms and heavier showers, even with the weak
instability. This risk will begin with the convection that
starts to move into the area in the 8 to 10 am timeframe through
the afternoon hours, and possible early evening across south
central MO if the activity lingers that long. The Storm
Prediction Center has the entire area in a Marginal Risk (1 out
5) for today again with the main risk scattered damaging winds
gusts. The weaker instability is the limiting factor. The
instability is weak but much of it is in the low levels of the
atmosphere. If any more organized line or line segments can
develop and become slightly shear dominant and have surges to
the east northeast there could be a low risk (2%) for a brief
tornado this morning into this afternoon.

The convection will move east through the area this morning and
afternoon and will occur longest across southeastern Kansas and
western Missouri. There could also be some scattered showers
this afternoon into this evening from west to east that can
develop until the cold front move through the entire area. Rainfall
amounts will be heaviest around southeastern Kansas and west
central Missouri where around one inch of rain fall will be
possible to one quarter inch or less across southern Missouri.
There could be localized amounts up to one and half inches
mainly across the northwestern portions of the area.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 245 AM CST Thu Jan 8 2026

Another upper level trough is currently digging south across
the west coast early this morning. The trough will continue to
dig south into the southwestern U.S. today and then start to
lift northeast tonight and move through the region later Friday
into Saturday. This trough may phase with the upper level trough
that will move through the region today as one long trough.
This will continue the front that will move through the area
later today to the southeast of the area. Moisture return would
then be more limited with preciptiation chances across the area
as the better chances will remain closer to the front southeast
of the area. Still there may be enough lift for some light
precipitation Friday evening night. Any precipitation should
start off as rain but some snowflakes could mix in before the
precipitation ends Saturday morning. No impacts are expected.
Cooler conditions will occur this weekend with highs in the 40s
on Saturday. Another upper level trough will move south through
the region Saturday night into Sunday. Again a dry air mass will
be in place so not expecting any measurable precipitation but a
few flurries cannot be ruled out. Highs will only warm into the
30s on Sunday behind this system.

Next week the ensemble model members continue to show an upper
level ridge moving on to the west coast and remaining in place
there through mid week. This will leave the region in a
northwest flow upper level pattern and mostly dry early next
week and moisture return will be limited. Early in the week
temperature will gradually warm back into the 50s. The middle of
next week the ensemble model members show an upper level trough
moving through the northwest flow across the region. There are
difference between the model members on the exact timing and
track of the this system. The trough will bring cooler
conditions to the area. Again most return will be limited and
most members have the area remaining dry with the trough during
the middle of next week at this time.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 452 AM CST Thu Jan 8 2026

A system will bring gusty southerly winds to the area along with
showers and thunderstorms. Showers and some storms have
developed across portions of Kansas and Oklahoma early this
morning. This activity will continue to move northeast into and
through the area this morning into this afternoon.

MVFR to IFR ceilings will also occur across the area this
morning into this afternoon. Ceilings may improve this afternoon
into early this evening, though ceilings could bounce between
MVFR and VFR at times during this timeframe. MVFR and possibly
IFR ceilings will then develop over the area again by late this
evening into tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

MESOSCALE...Didio
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Jan 8, 2:53 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
253 AM CST Thu Jan 8 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
253 AM CST Thu Jan 8 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Marginal hail risk.
  Marginal thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Gusty southerly winds will occur across the area this morning into
this afternoon. Gusts of 30 to 40 mph will occur at times.

Showers and some thunderstorms will develop and move northeast
through the area this morning and afternoon. There is a Marginal
risk of strong to severe storms, with scattered damaging winds up
to 60 mph being the main risk. There is a low risk for a brief
isolated tornado. Locally heavy rainfall will also be possible
mainly northwest of I-44 but the flooding risk is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:30 AM CSTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon45 min
Jan 8, 10:57 AM CSTSevere Thunderstorm WarningSGFBarton, Jasper, Newton, Vernon48 min
Jan 8, 11:30 AM CSTSevere Thunderstorm WarningSGFCedar, St. Clair45 min
Jan 8, 11:52 AM CSTTornado WarningSGFSt. Clair23 min

Nearby

Tornado Warnings in Missouri, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.